Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 9, 2012, 7:51 PM CDT for Harvey County, Reno County, Kansas. It took effect at Oct 10, 2012, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2012, 7:51 PM CDT (00:51 UTC)
- In effect from
- Oct 10, 2012, 3:00 AM CDT
- Expired
- Oct 10, 2012, 8:58 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Harvey County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WWUS73 KICT 100051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 751 PM CDT TUE OCT 9 2012 KSZ067-068-101400- /O.NEW.KICT.FR.Y.0001.121010T0800Z-121010T1400Z/ RENO-HARVEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON 751 PM CDT TUE OCT 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES...OVERNIGHT WILL FALL INTO THE LOW TO MID 30S OVER RENO AND HARVEY COUNTIES. THIS WILL RESULT IN AREAS OF FROST. * IMPACTS...WIDESPREAD FROST MAY HURT OR KILL SENSITIVE VEGETATION. COVER OUTDOOR PLANTS OR BRING THEM INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADK
2 follow-up statements
436 WWUS73 KICT 100831 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 331 AM CDT WED OCT 10 2012 KSZ067-068-101400- /O.CON.KICT.FR.Y.0001.000000T0000Z-121010T1400Z/ RENO-HARVEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON 331 AM CDT WED OCT 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...THIS MORNING WILL FALL INTO THE LOW TO MID 30S OVER RENO AND HARVEY COUNTIES. THIS WILL RESULT IN AREAS OF FROST. * IMPACTS...WIDESPREAD FROST MAY HURT OR KILL SENSITIVE VEGETATION. COVER OUTDOOR PLANTS OR BRING THEM INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
872 WWUS73 KICT 101358 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 858 AM CDT WED OCT 10 2012 KSZ067-068-101500- /O.CAN.KICT.FR.Y.0001.000000T0000Z-121010T1400Z/ RENO-HARVEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON 858 AM CDT WED OCT 10 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED AND WILL CONTINUE TO WARM THIS MORNING...THUS THE FROST ADVISORY HAS BEEN ALLOWED TO CANCEL. $$ BILLINGS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 6:40 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 9, 6:40 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT TUE OCT 9 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW VFR CIGS WILL GRADUALLY EXIT KCNU BY 03-04Z THIS EVENING...AS DRIER AIR CONTINUES TO FILTER SOUTH. OTHERWISE...WINDS WILL CONTINUE TO SLACKEN ACROSS THE AREA EARLY THIS EVENING AS HIGH PRESSURE SETTLES SOUTH REGIONWIDE. SOUTH/SOUTHEAST WINDS WILL INCREASE BY WEDNESDAY AFTERNOON FROM WEST TO EAST AS HIGH PRESSURE SETTLES EAST OF THE REGION. WINDS COULD BE A BIT GUSTY FOR KRSL. ADK && .PREV DISCUSSION... /ISSUED 349 PM CDT TUE OCT 9 2012/ DISCUSSION... FORECAST HIGHLIGHTS FOCUS AROUND PRECIPITATION CHANCES THU EVENING THROUGH SAT EVENING...WITH THE POTENTIAL FOR SEVERE WEATHER MAINLY SATURDAY AFTERNOON/EVENING. DEEP FRONTAL ZONE WILL CONTINUE PROGRESSING SOUTHEAST ACROSS THE REGION THIS EVENING. CANNOT COMPLETELY RULE OUT A FEW SPRINKLES AND/OR SHOWERS OVER FAR SOUTHEAST KS THROUGH ABOUT 9 PM...AS DEPICTED BY THE LATEST HRRR. HOWEVER...INSPECTION OF AREA SOUNDINGS INDICATES STOUT CAPPING...SO THINKING MAJORITY OF ACTIVITY WILL REMAIN OVER MISSOURI. OTHERWISE...WITH CANADIAN HIGH PRESSURE SETTLING SOUTH ACROSS THE REGION AND SKIES CLEARING...SHOULD BE A RATHER CHILLY NIGHT WITH READINGS FALLING INTO THE 30S. THINKING PATCHY FROST WILL BE POSSIBLE GENERALLY ALONG/NORTH OF HIGHWAY 400. DID NOT INCLUDE CENTRAL OR EAST-CENTRAL KS COUNTIES IN FROST DUE TO THE FACT THAT A WIDESPREAD FREEZE ALREADY OCCURRING THERE. AFTER A NICE WEDNESDAY...LOW-LEVEL MOISTURE WILL RETURN ABRUPTLY WEDNESDAY NIGHT INTO THURSDAY...AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. CANNOT COMPLETELY RULE OUT A SHOWER/THUNDERSTORM WITH THIS RETURNING MOISTURE LATE WED NIGHT-THU MORNING...ALTHOUGH IT SEEMS UNLIKELY GIVEN LACK OF UPPER SUPPORT. CONTINUED MOISTURE ADVECTION SHOULD KEEP LOW CLOUDS SOCKED IN A GOOD PORTION OF THE DAY THURSDAY...ESPECIALLY OVER SOUTHEAST KS. ADDITIONALLY...NAM SOUNDINGS INDICATE THE POTENTIAL FOR SOME PATCHY DRIZZLE OVER SOUTHEAST KS LATE WED NIGHT THROUGH THU MORNING...ALTHOUGH WILL KEEP THINGS DRY FOR NOW. AS CONVERGENCE SHARPENS ALONG APPROACHING COLD FRONT...THINKING SHOWER/THUNDERSTORM CHANCES SHOULD INCREASE SOME LATE THU-THU NIGHT...MAINLY OVER SOUTHERN KS. HOWEVER...CONCERNED THAT POPS WON'T BE AS WIDESPREAD AS PREVIOUSLY THOUGHT DUE TO 1) SHORTWAVE MID/UPPER RIDGING AND 2) VEERING LOW-LEVEL JET AS THE NIGHT PROGRESSES...EFFECTIVELY DECREASING MOISTURE TRANSPORT. STILL COULD SEE ACTIVITY PERCULATE ALL NIGHT OVER FAR SOUTHERN KS THOUGH...SO STAY TUNED. HIT-AND-MISS STORMS WILL REMAIN POSSIBLE FRIDAY DUE TO CONTINUED LOW-MID LEVEL WARM/MOIST ADVECTION. FRIDAY NIGHT-SATURDAY EVENING WILL BE THE MAIN FOCUS FOR THIS FORECAST PACKAGE...AS A POWERFUL STORM SYSTEM APPROACHES FROM THE SOUTHWEST. OTHER THAN MINOR VARIATIONS...MODELS ARE IN GOOD AGREEMENT SURROUNDING THE TIMING OF THIS SYSTEM. THE NEW ECMWF CAME IN A BIT SLOWER THAN THE OPERATIONAL GFS...WHICH WOULD SHIFT THE HIGHEST SEVERE WEATHER POTENTIAL A BIT FURTHER WEST (POSSIBLY WEST OF THE FLINT HILLS) FOR SATURDAY AFTERNOON/EVENING. SEVERAL GFS ENSEMBLE MEMBERS SUPPORT THIS SCENARIO. ADDITIONALLY...A SLOWER SOLUTION TENDS TO BE FAVORED WITH STALLED WEST/SOUTHWEST CONUS UPPER LOWS. ALL-IN-ALL...SATURDAY AFTERNOON/EVENING WILL NEED TO BE WATCHED FOR SEVERE WEATHER POTENTIAL...SOME OF WHICH COULD BE ON THE HIGHER END...DUE TO STRONG FORCING AND 60-70 KTS OF DEEP LAYER SHEAR...ALONG WITH THE POTENTIAL FOR MODEST INSTABILITY. HOWEVER...MAGNITUDE OF SEVERE WEATHER WILL DEPEND ON EXTENT OF LOW-CLOUDS AND ASSOCIATED DESTABILIZATION. STAY TUNED. ADK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR WEATHER EXPECTED TO PREVAIL FOR ENTIRE FORECAST. MAIN CONCERN IS A WIND SHIFT/GUSTY NORTH WINDS BEHIND COLD FRONT THIS AFTERNOON. FRONT STRETCHING FROM CENTRAL IOWA TO CENTRAL/SOUTHWEST KANSAS WILL CONTINUE PUSHING SOUTHWARD STEADILY VIA 3-5 MB/3 HR PRESSURE RISES BEHIND THE FRONT. THE FRONT IS EXPECTED TO PUSH THROUGH ICT BETWEEN 19 AND 20Z...AND CLEAR FAR SOUTHEAST KS EARLY THIS EVENING. SOUTHWEST WINDS WILL SHIFT TO NORTH...GUSTING TO AROUND 25 KT THIS AFTERNOON...BEFORE DIMINISHING TOWARD SUNSET. SCATTERED-BROKEN STRATOCUMULUS (3000-4000 FT AGL) SHOULD DEVELOP NORTHWARD INTO SOUTHEAST KS THIS PM/EVE...AFFECTING CNU SITE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 68 50 85 / 0 0 10 30 HUTCHINSON 34 68 47 83 / 0 0 10 30 NEWTON 35 66 47 81 / 0 0 10 30 ELDORADO 36 68 49 81 / 0 0 10 30 WINFIELD-KWLD 38 70 53 85 / 0 0 10 30 RUSSELL 31 68 48 75 / 0 0 0 10 GREAT BEND 32 68 49 79 / 0 0 0 10 SALINA 33 67 44 76 / 0 0 0 10 MCPHERSON 33 67 45 79 / 0 0 10 20 COFFEYVILLE 38 70 53 80 / 10 0 10 30 CHANUTE 36 66 48 75 / 10 0 10 30 IOLA 35 65 48 75 / 10 0 10 30 PARSONS-KPPF 37 68 49 77 / 10 0 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 9, 5:27 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 527 PM CDT TUE OCT 9 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 527 PM CDT TUE OCT 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FROST WILL BE POSSIBLE LATE TONIGHT...GENERALLY ALONG AND NORTH OF HIGHWAY 400. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST WILL BE POSSIBLE THROUGH 8 OR 9 AM WEDNESDAY MORNING...GENERALLY ALONG AND NORTH OF HIGHWAY 400. SCATTERED STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE OVER MAINLY SOUTHERN KANSAS THURSDAY EVENING AND NIGHT...WITH LINGERING HIT-AND-MISS THUNDERSTORMS POSSIBLE THROUGH FRIDAY. THUNDERSTORM CHANCES SHOULD INCREASE FRIDAY NIGHT FROM THE WEST...AS A POWERFUL STORM SYSTEM APPROACHES FROM THE SOUTHWEST...AND RICH GULF MOISTURE INCREASES FROM THE SOUTH. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL ARRIVE SATURDAY AFTERNOON AND EARLY EVENING...ESPECIALLY EAST OF INTERSTATE 135. THE POTENTIAL EXISTS FOR WIDESPREAD SEVERE WEATHER...SO STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/ADK
Nearby
Frost Advisories in Kansas, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.